Prescription drugs like Xanax are pretty common and assigned to patients for a number of ailments – anxiety or sleeplessness being a few of them. The drug is relatively safe when consumed on its own. The problem arises when you decide to combine it with other things like alcohol. As a matter of fact, this is what leads to drug overdose. The Centre for Disease Control has reported that there has been a massive surge in the number of deaths resulting from drug overdose.
What you must realise is that the path you are embarking is a one way journey; there’s no coming back from it. Alcohol and drug addiction are of course treatable and people do recover from it; yet, mixing and mingling various kinds of drugs just for the sake of it is a different ball game altogether. You never know what the results might be. In most cases, it leads to death. If you are planning to combine Xanax and alcohol, the following article might be of help.
Xanax is a pretty common drug; you must know of at least one person who has been prescribed the drug. It is usually used to treat anxiety or restlessness and sleeplessness or insomnia. Well, Xanax does exactly what you think it does. It relaxes you. Xanax affects your central nervous system directly and calms your nerves. As a result, you might experience a sensation of euphoria on consumption of Xanax. The question arises, is it possible to feel high on consuming Xanax? The answer is YES.
Following are the common effects of Xanax:
Now some people, wishing to enhance this sense of euphoria, might attempt to combine alcohol with Xanax. But it’s not all rosy; when you combine Xanax with alcohol, you are maximising the effect on both your body and your brain. This means, the individual effects of both alcohol and Xanax are intensified. This might prove to be dangerous, and even fatal in certain cases.
Well, this is just one of those questions that do not have a definite answer. There could be a number of reasons, actually. For instance, young teenagers who are new to the world of alcohol and drugs might want to “mix things up” and see what happens. Senior citizens who aren’t aware of the dangers might mistakenly mix alcohol and Xanax, thus causing overdose.
In most cases, people just hate the way they feel and want a way out. All they long for is a way to forego the reality and experience sheer bliss for a few moments, however temporary they might be. Common sense will tell you that mixing up two sedatives that are powerful on their own would be doubling the sense of euphoria. So, why not? But it is equally important to assess the dangers associated with it.
Xanax is a common anti-depressant. It belongs to the group benzodiazepine, which is basically used to influence the central nervous system of your body. It has a kind of calming effect on the body. Similarly, alcohol may also be classified as a depressant of the central nervous system. This, too, affects the brain in the sense it produces a relaxing effect. How, though? Well, both alcohol and Xanax react with a neurotransmitter in the brain, namely, GABA A. Now by increasing the activity of this particular neurotransmitter, the excitation generated in your brain is muted and you feel calm and sedated. Now imagine what happens when you combine the two – your body is over relaxed and over sedated. We all know what means – this could indeed be fatal.
Alcohol is a sedative in itself, and if you combine it with Xanax, it might lead to difficulty in coordination and concentration which increases the risk for accidents and injury. The intoxication that occurs when you combine the two is twice as potent – this might be deadly. As a matter of fact, you aren’t just at risk for Xanax overdose; you may suffer from alcohol poisoning which is equally painful. These are a few things you might encounter if you combine alcohol and Xanax:
Some other symptoms may include:
Xanax is used in combination with a number of substances and alcohol happens to top the charts. Combining the two might take a massive toll on your body and nervous system and induce coma or even death. It doesn’t matter if you are consuming lower doses of Xanax; even a small dose may prove to be fatal. It might lead to overdose before you know it. Drug and alcohol overdose usually has a few common symptoms which are easy to identify. If you or a loved one begins to depict either of the following symptoms, you are advised to rush the person to the nearest medical facility before it is too late.
Is someone you know mixing up alcohol and Xanax? Well, it is your duty to get them to seek help from medical facilities equipped to deal with the situation. If you or someone you know has been using the two for a while now, it might lead to dependence or addiction. This means, when you quit, you are bound to experience certain withdrawal symptoms. The symptoms are of course going to be twice as harsh, given the nature of the addiction. Usually, the person is kept under medical supervision during the recovery process. During this period, he or she is made to undergo a medical detoxification process where all remaining traces of alcohol and Xanax are emitted from the body. The process is long and arduous, but worth it.
Seeking Partial hospitalization therapy might seem a bit too much for you, but drug overdose is pretty serious and you are lucky to have survived it; not everyone does. This is your best shot at getting over an addiction that is particularly challenging. This will also include long term care which ensures that you are able to maintain abstinence and are able to lead a normal and healthy life, the kind you deserve.
Road to drug and alcohol recovery is easy if you follow our extensive addiction recovery guide.